Previous |  Up |  Next


Korteweg-de Vries equation; attractor; unbounded domain.
We investigate the long-time behaviour of solutions to the Korteweg-de Vries equation with a zero order dissipation and an additional forcing term, when the space variable varies over $R$, and prove that it is described by a maximal compact attractor in $H^2(R)$.
[Al] E.A.  Alarcón: Existence and finite dimensionality of the global attractor for a class of nonlinear dissipative equations. Proc. Roy. Soc. Edinburgh 123A (1993), 893–916. MR 1249693
[BV] A.V.  Babin, M.I. Vishik: Attractors of partial differential evolution equations in an unbounded domain. Proc. Roy. Soc. Edinburgh 116A (1990), 221–243. MR 1084733
[Ba] J.  Ball: A proof of the existence of global attractors for damped semilinear wave equations. (to appear). MR 2026182
[BSc] J.  Bona, R.  Scott: Solutions of the Korteweg-de Vries equation in fractional order Sobolev spaces. Duke Math. J. 43 (1976), 87–99. DOI 10.1215/S0012-7094-76-04309-X | MR 0393887
[BSm] J.L.  Bona, R.  Smith: The initial-value problem for the Korteweg-de Vries equation. Philos. Trans. Roy. Soc. London 278A (1975), 555–604. DOI 10.1098/rsta.1975.0035 | MR 0385355
[Fe] E.  Feireisl: Bounded, locally compact global attractors for semilinear damped wave equations on $R^N$. Diff. Integral Eq. 9 (1996), 1147–1156. MR 1392099
[Gh1] J.M.  Ghidaglia: Weakly damped forced Korteweg-de Vries equations behave as a finite dimensional dynamical system in the long time. J. Diff. Eq. 74 (1988), 369–390. DOI 10.1016/0022-0396(88)90010-1 | MR 0952903 | Zbl 0668.35084
[Gh2] J.M.  Ghidaglia: A note on the strong convergence towards attractors of damped forced KdV equation. J. Diff. Eq. 110 (1994), 356–359. DOI 10.1006/jdeq.1994.1071 | MR 1278375
[GT] J.M.  Ghidaglia, R.  Temam: Attractors for damped nonlinear hyperbolic equations. J. Math. Pures Appl. 66 (1987), 273–319. MR 0913856
[Ha] J.K.  Hale: Asymptotic Behavior of Dissipative Systems. Math. Surveys and Monographs 25, Amer. Math. Soc., Providence, R.I., 1988. MR 0941371 | Zbl 0642.58013
[MGK] R.M.  Miura, C.S.  Gardner, M.D.  Kruskal: Korteweg-de Vries equation and generalizations. II. Existence of conservation laws and constants of motion. J. Math. Phys. 9 (1968), 1204–1209. DOI 10.1063/1.1664701 | MR 0252826
[Te] R.  Temam: Infinite-dimensional dynamical systems in mechanics and physics. Appl. Math. Sc. 68, Springer-Verlag, New York, 1988. DOI 10.1007/978-1-4684-0313-8 | MR 0953967 | Zbl 0662.35001
Partner of
EuDML logo